Alert archive / Colorado / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 229, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 7, 2013, 7:15 PM MDT for Yuma County, Colorado. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2013, 7:15 PM MDT (01:15 UTC)
- Expired
- Jul 7, 2013, 8:15 PM MDT
- In force
- 60 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 01:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2812 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 5:05 PM MDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jul 7, 5:05 PM MDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 505 PM MDT SUN JUL 7 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 1254 PM MDT SUN JUL 7 2013 LATEST WV IMAGERY AND RAP ANALYSIS SHOW H5 RIDGE STILL IN PLACE ACROSS SOUTHERN PLAINS WITH SERIES OF WEAK SHORTWAVE TROUGHS ROTATING AROUND WESTERN AND NORTHERN EXTENT OF RIDGE THROUGH WESTERLY FLOW. AT THE SURFACE A COLD FRONT HAS STALLED ALONG THE KS/NE BORDER WITH A SURFACE TROUGH EXTENDING SOUTH ALONG THE KS/CO BORDER. A WEAK SHORTWAVE TROUGH EXPECTED TO DROP SOUTH OUT OF WESTERN NEBRASKA LATE THIS AFTERNOON AND TONIGHT WILL COMBINE WITH THESE SURFACE FEATURES TO INITIATE SCATTERED THUNDERSTORMS ACROSS THE CWA. PRIMARY FOCUS SHOULD BE ALONG FRONT WHERE HIGH TD VALUES NORTH OF THE FRONT HAVE RESULTED IN ML CAPE 1000-1500 J/KG AS OF THE LATEST RAP ANALYSIS. BETTER DEEP SHEER IS EXPECTED TO BE IN PLACE NORTH OF THE FRONT WHERE 0-6KM BULK SHEER AROUND 35KT BY 00Z COULD SUPPORT A SEVERE WIND AND HAIL THREAT. THERE IS LESS INSTABILITY AND MORE CIN TO OVERCOME FURTHER SOUTH ALONG THE SURFACE TROUGH...HOWEVER AS DAYTIME HEATING CONTINUES AND THE SHORTWAVE TROUGH MOVES SOUTH WE SHOULD BE ABLE TO SEE AT LEAST ISOLATED THUNDERSTORMS DEVELOPING ALONG THE SURFACE TROUGH THIS AFTERNOON/EVENING. PWAT VALUES 1.2-1.3" REPRESENT AN ANOMALOUSLY WET ATMOSPHERE FOR THIS TIME OF YEAR...AND AS WAS THE CASE YESTERDAY MANY OF THESE STORMS WILL BE SLOW MOVERS...SO HEAVY RAIN WILL BE A CONCERN WHERE STORMS DEVELOP. LEE TROUGH IS EXPECTED TO BEGIN TO DEEPEN LATE TONIGHT WITH LLJ BUILDING ACROSS THE NE HALF OF THE CWA. WITH INCREASING ISENTROPIC ASCENT AND H85 SUPPORT WE COULD SEE LINGERING THUNDERSTORMS IN PROXIMITY OF THE FRONTAL ZONE ACROSS OUR NE CWA...SO I KEPT ISO THUNDER MENTION MOST OF THE NIGHT FOR THOSE LOCATIONS. THERE IS SOME INDICATION WITH VERY MOIST E-NE BL FLOW OF FOG DEVELOPING IN SW NEBRASKA...HOWEVER WITH BL LIKELY MIXED WITH LLJ INCREASING AND FRONT POSSIBLY SHIFTING NORTH I WASNT CONFIDENT ENOUGH TO ADD MENTION. DESPITE LARGE SCALE FORCING IN PLACE MONDAY IT DOES LOOK LIKE A TROUGH AXIS/DRYLINE ALONG KS/CO BORDER COULD HELP INITIATE THUNDERSTORMS BY THE AFTERNOON WITH INSTABILITY BUILDING ACROSS THE EASTERN CWA. I WASNT CONFIDENT ENOUGH TO ADD MORE THAN SLIGHT CHANCE MENTION AT THIS POINT. H85 TEMPS ARE ACTUALLY ADVERTISED TO BE 2-3C WARMER THAN THE LAST FEW DAYS WHEN HIGHS HAVE BEEN AROUND 100F...SO WE COULD BE LOOKING AT NEAR RECORD HIGH TEMPS ACROSS THE CWA MONDAY WITH VALUES IN THE 100S ACROSS THE AREA. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 1251 PM MDT SUN JUL 7 2013 AN UPPER RIDGE CENTERED OVER THE SOUTHERN ROCKIES WILL BE THE DOMINATING INFLUENCE THROUGH THE LONG TERM PERIOD. TEMPERATURES WILL BE ABOVE NORMAL...ALTHOUGH A WEAK COLD FRONT ON TUESDAY WILL KNOCK TEMPERATURES DOWN A FEW DEGREES THROUGH THURSDAY...THEY WILL WARM AGAIN FOR THE LATE WEEK AND WEEKEND. POSITION OF THE RIDGE EARLY IN THE PERIOD WILL BE CLOSER TO THE FOUR CORNERS AND ALLOW SHORTWAVE TROUGHS ROTATING AROUND IT TO BRING A CHANCE FOR SCATTERED THUNDERSTORMS. AS THE RIDGE BUILDS EASTWARD LATER IN THE WEEK...THUNDERSTORM CHANCES WILL BECOME MORE ISOLATED. SEVERE WEATHER IS NOT ANTICIPATED WITH THE WEAK FLOW ALOFT LIMITING UPDRAFT ORGANIZATION. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 500 PM MDT SUN JUL 7 2013 VFR CONDITIONS EXPECTED AT KGLD AND KMCK. WINDS EARLY TONIGHT WILL BE ERRATIC AND POSSIBLY GUSTY FROM THUNDERSTORM OUTFLOW BOUNDARIES. LATE TONIGHT THROUGH OVERNIGHT WINDS AT KGLD GENERALLY FROM THE SOUTHEAST AROUND 10KTS WHILE AT KMCK NORTHEAST AT 11KTS. FOR MONDAY WINDS AT KGLD LIGHT FROM THE SOUTHWEST BACKING TO THE SOUTHEAST THEN SOUTH AT 6-12KTS. MAY SEE SOME GUSTINESS LATE IN THE DAY. FOR KMCK LIGHT WINDS THROUGH EARLY AFTERNOON THEN SOUTHEAST AT 10-15KTS WITH HIGHER GUSTS. FOR BOTH TERMINALS THROUGH 06Z CANT RULE OUT A SHOWER/THUNDERSTORM. HOWEVER...CONFIDENCE NOT HIGH ENOUGH TO INCLUDE IN TAFS BUT WILL MONITOR. DRY CONDITIONS EXPECTED LATE TONIGHT THROUGH EARLY AFTERNOON MONDAY THEN ANOTHER SMALL THREAT FOR THUNDERSTORMS. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...DJR LONG TERM...024 AVIATION...99
Hazardous weather outlook, Jul 7, 10:27 AM MDT, 8 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1027 AM MDT SUN JUL 7 2013 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081530- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1027 AM MDT SUN JUL 7 2013 /1127 AM CDT SUN JUL 7 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON AND CONTINUE THROUGH TONIGHT. THESE STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL WHICH COULD FLOOD LOW LYING AREAS. A FEW STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH LARGE HAIL AND DAMAGING WINDS. THE BEST CHANCE FOR SEVERE THUNDERSTORMS WILL BE NORTH OF HIGHWAY 36. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE THUNDERSTORMS ARE EXPECTED MONDAY THROUGH FRIDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...A FEW STRONG THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND EVENING IN EXTREME SOUTHWEST NEBRASKA FROM BENKELMAN TO MCCOOK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jul 7, 3:12 PM MDT, 4 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 412 PM CDT SUN JUL 7 2013 KSZ028-072200- LOGAN- 412 PM CDT SUN JUL 7 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS... AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WINONA...MOVING EAST AT 10 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3913 10095 3886 10093 3888 10144 3906 10145 TIME...MOT...LOC 2112Z 267DEG 10KT 3898 10132 BULLER
Special weather statement, Jul 7, 3:58 PM MDT, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 458 PM CDT SUN JUL 7 2013 KSZ014-072245- THOMAS- 458 PM CDT SUN JUL 7 2013 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS... AT 457 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLBY...MOVING NORTHEAST AT 15 MPH. LOCATIONS AND TIMES OF ARRIVAL INCLUDE... COLBY BY 510 PM CDT... HALFORD BY 530 PM CDT... GEM BY 540 PM CDT... PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. VISIBILITIES WILL BE LOWERED SIGNIFICANTLY WHEN THE HEAVY RAINFALL BEGINS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. && LAT...LON 3957 10092 3942 10071 3916 10111 3928 10135 TIME...MOT...LOC 2158Z 224DEG 14KT 3933 10106 BULLER
Special weather statement, Jul 7, 4:30 PM MDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
530 PM CDT SUN JUL 7 2013
KSZ027-028-072300-
LOGAN-WALLACE-
430 PM MDT SUN JUL 7 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LOGAN COUNTY IN WEST CENTRAL KANSAS AND WALLACE
COUNTY IN WEST CENTRAL KANSAS...
AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WALLACE...MOVING NORTHEAST AT 5 MPH.
PENNY TO NICKEL SIZE HAIL...VERY HEAVY RAINFALL...AND WINDS TO 50
MPH ARE EXPECTED WITH THIS STORM. VISIBILITIES WILL BE LOWERED
SIGNIFICANTLY WHEN THE HEAVY RAINFALL BEGINS.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3885 10157 3897 10179 3914 10160 3914 10154
3902 10135
TIME...MOT...LOC 2229Z 220DEG 4KT 3898 10158
BULLERSpecial weather statement, Jul 7, 4:37 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
437 PM MDT SUN JUL 7 2013
KSZ002-072300-
RAWLINS-
537 PM CDT SUN JUL 7 2013
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 14 MILES SOUTH OF BEARDSLEY...MOVING NORTHEAST AT
15 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3969 10085 3957 10105 3957 10127 3962 10133
3986 10106
TIME...MOT...LOC 2237Z 225DEG 14KT 3962 10116
BULLERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:25 PM MDT | Special Weather Statement | GLD | Kit Carson | 50 min |
| Jul 7, 7:56 PM MDT | Special Weather Statement | GLD | Phillips | 34 min |
| Jul 8, 3:17 PM MDT | Special Weather Statement | GLD | Kit Carson | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.